Alert archive / Oklahoma / Wind Advisories in 2008
Wind Advisory 1, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Jan 4, 2008, 1:15 PM CST for 15 counties in Oklahoma. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2008, 1:15 PM CST (19:15 UTC)
- Expired
- Jan 4, 2008, 7:26 PM CST
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
Counties Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 7 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 7.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1730 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 490 m²/s²
- 0-3 km storm-relative helicity
- 499 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KTSA 041915 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 115 PM CST FRI JAN 4 2008 OKZ054>068-070-050200- /O.NEW.KTSA.WI.Y.0001.080104T1915Z-080105T0200Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-MUSKOGEE- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...JAY... BRISTOW...OKEMAH...OKMULGEE...WAGONER...TAHLEQUAH...MUSKOGEE 115 PM CST FRI JAN 4 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA... ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE...OKMULGEE... WAGONER...CHEROKEE...MUSKOGEE. STRONG SOUTHERLY WINDS WITH GUSTS OF 40 TO 45 MPH WILL CONTINUE INTO THE EARLY EVENING HOURS. PERSONS OUTDOORS AND IN PROXIMITY TO PREVIOUSLY DAMAGED TREES FROM THE RECENT ICE STORM SHOULD EXERCISE CAUTION FOR THE POTENTIAL FOR FALLING LIMBS GIVEN THE PERSISTENT STRONG WINDS. A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS74 KTSA 050126 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 726 PM CST FRI JAN 4 2008 OKZ054>068-070-050230- /O.CAN.KTSA.WI.Y.0001.000000T0000Z-080105T0200Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-MUSKOGEE- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...JAY... BRISTOW...OKEMAH...OKMULGEE...WAGONER...TAHLEQUAH...MUSKOGEE 726 PM CST FRI JAN 4 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE WIND ADVISORY FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA... ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE...OKMULGEE... WAGONER...CHEROKEE...MUSKOGEE. SOUTHERLY WINDS THAT HAD GUSTED WELL OVER 40 MPH THIS AFTERNOON HAVE SUBSIDED EARLY THIS EVENING. OCCASIONAL GUSTS AROUND 25 MPH WILL OCCUR OVERNIGHT...BUT THIS IS WELL BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Jan 4, 10:20 AM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Jan 4, 10:20 AM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1020 AM CST FRI JAN 4 2008 .DISCUSSION... WARMING TREND IS WELL UNDERWAY AND TEMPERATURES WILL GENERALLY CONTINUE THEIR UPWARD TREND THROUGH TONIGHT AND TOMORROW GIVEN PERSISTENT WARM ADVECTION AND BREEZY SOUTHERLY WINDS. EXTENSIVE HIGH CLOUD COVER MAY LIMIT HIGH TEMP POTENTIAL SOMEWHAT HOWEVER CURRENT FORECAST LOOKS REASONABLE...WITH PLANNED FORECAST UPDATES TO ACCOUNT FOR WIND GUSTS AND CLOUD COVER TRENDS. FIRE WEATHER CONDITIONS TODAY WILL BE TEMPERED BY INCREASING LOW LEVEL MOISTURE. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...07 LONG TERM....14
Hazardous weather outlook, Jan 4, 1:01 PM CST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 101 PM CST FRI JAN 4 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CST FRI JAN 4 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING...ENDING BY EARLY EVENING. DISCUSSION... GUSTY SOUTHERLY WINDS OF 25 TO 35 MPH WILL BE COMMON THROUGH THE AFTERNOON HOURS...AND WILL ENHANCE THE SPREAD POTENTIAL FOR ANY WILDFIRES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...HIGH WIND POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. MONDAY...SEVERE THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... CURRENT DATA INDICATES AMPLE INSTABILITY AND SHEAR ACROSS THE REGION BY MONDAY TO SUPPORT SEVERE WEATHER. THE STRENGTH OF THE WIND FIELDS IN ADVANCE OF ANY STORMS THAT DEVELOP MONDAY AND MONDAY NIGHT WILL WARRANT POTENTIAL FOR DAMAGING THUNDERSTORM WINDS. ADDITIONALLY...BREEZY SOUTHERLY WINDS WILL PERSIST THROUGH THE WEEKEND UNTIL THE NEXT COLD FRONT PASSES BY TUESDAY. EMERGENCY MANAGEMENT PLANNING STATEMENT... REVIEW SEVERE WEATHER ACTIONS PLANS AND TEST COMMUNICATIONS EQUIPMENT FOR POSSIBLE SPOTTER ACTIVATION ON MONDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
Nearby
Wind Advisories in Oklahoma, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.